Hide This

FREEHER HealthToolkit

HER Health Toolkit

Sign up for EmpowHER updates and you'll receive our
FREE HER Health Toolkit

Pregnancy

Get Email Updates

Pregnancy Guide

Alison Beaver

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!

ask: period went off last week and now light brown spotting for about 3 days

By rachelM
 
Rate This

well last week i had my period its always irregular but i started taking birth control like 5 months ago any way i had sex on the 26 of july and again on august 4 and 5 . i had my period a few days after i had sex july 26 after it went off i had sex on august 4 and 5 and had another period after aug 4th and 5th . . . when it started i was feeling sick in the morning and really tired i thought it was just the start of going back to school but now a week later im having this light brown spotting and i feel like im about to throw up in the morning and after i eat like yesterday i almost threw up my lunch and when i came home from school i stayed in bed until it was time for me to go to church and when i came back i ate and went to sleep i dint really have energy to do anything else . . . dose anybody know what all this is ?

Add a Comment5 Comments

EmpowHER Guest
Anonymous

i didnt just stop taking the pills i skipped 6 0r 7 days but the was not back to back it was like one in one week 2 in another week or ill take one a whole week but miss some the next week could that still be withdrawal bleeding ?

August 29, 2011 - 1:23pm
EmpowHER Guest
Anonymous

so the problems im having are from my birth control ? or does it sound like im pregnant ?

August 29, 2011 - 1:03pm
EmpowHER Guest
Anonymous

i havent been taking them right i've skipped like 6 or 7 days in this month so idk maybe it is stress

August 28, 2011 - 9:01am
Alison Beaver (reply to Anonymous)

That is an important piece of information! Please read the information that comes with your birth control pills with every prescription, as it contains the answer to this question (as well as possible future questions). It is important to keep one copy of this patient information brochure!

If you are experiencing spotting, and have skipped pills, it is called "withdrawal bleeding". Your body is "withdrawing" from the pills you have missed (or, rather, you are withdrawing from the hormones in the pills). This is not dangerous, but will undoubtedly lead to spotting and irregular periods. It also decreases the effectiveness of your pill, therefore increasing your chances of pregnancy (if this is your only birth control method).

August 28, 2011 - 6:13pm
Alison Beaver

If you have been using your birth control pills consistently and correctly (taking one every day, at about the same time), the spotting you are experiencing is most likely breakthrough bleeding. Breakthrough bleeding is simply bleeding in-between periods, and is very common (it is more common for women using hormonal contraception, actually!).

Your other symptoms are most likely stress-related, and you may want to talk with your gynecologist if your period continues to be irregular (there are other types of birth control pills you can use, to help regulate your period).

August 28, 2011 - 5:31am
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Tags

Improved

1771 Health

Changed

675 Lives

Saved

535 Lives
6 lives impacted in the last 24 hrs Learn More

Take Our Featured Health Poll

Pregnant? Where do you get your information and support about pregnancy and delivery? :
View Results